I was told years ago that I had a miscommunication between my heart and my nervous system, now referred to as Neurally Mediated Hypotension. I have always upped my salt and water intake and been ok. Recently, at 40 years old and 130 lbs. and otherwise good general health, started with chest pains upon exercise and was ordered to take a stress test in which I failed due to my ventricle not getting enough blood flow. I was immediately ordered for a heart caterization which found no blockages. I had never undergone anesthesia prior to that procedure and had trouble coming out of it. When they tried to have me sit up, I immediately had severe head pain, my blood pressure dropped significanty, chest pain, vomiting, numbness in my extremities and face, couldn't catch my breath. They gave me morphine and could not figure out what caused the attack. Could my reaction been because of the NMH? If so, what can I do to prevent it as I now found out I have to have a hysterectomy in the near future, but do not want to undergo another surgery until this is figured out. I am looking for any information that could help me. Thank you
Sorry I don't know the answer and suspect the question is particularly well place on the Heart Rhythm Community. But, it does occur to me you have have an allergic reaction to the particular anesthetic. Be sure to make that know to your doctor on any future occasions when the question of allergies comes up.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.